Tornadoes · United States · Missouri · 2005
F1 tornado, Mt Vernon, Missouri, November 12, 2005
This F1 tornado ran 5.0 miles across Lawrence County on November 12, 2005, touching down at 7:40 PM CST and reaching 75 yards wide. It killed nobody and injured 1, and did $750,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F1
- Date
- November 12, 2005
- Touchdown
- 7:40 PM CST (01:40 UTC)
- Path length
- 5.0 miles (8.0 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 1
- Property damage
- $750,000
- County
- Lawrence County
- Touchdown point
- 37.080, -93.830
- Lift-off point
- 37.050, -93.770
- Record number
- 535
What the Weather Service recorded
NWS storm survey determined that an F1 tornado touched down south of Mt. Vernon near the intersection of Highway 39 and FF. The tornado then moved east for five miles before lifting at county road 1230. The path was 75 yards wide. Several homes suffered moderate to significant damage. Most damage was predominantly to roofs while several trees were uprooted. One woman was injured in her home.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 23:51 UTC and running to 02:58 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 23:51 UTC | 02:58 UTC | Tornado Watch | SGF |
| 01:44 UTC | 02:28 UTC | Severe Thunderstorm Warning | SGF |
| 08:16 UTC | 09:59 UTC | Dense Fog Advisory | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:48 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Nov 12, 3:50 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 12, 3:50 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 PM CST SAT NOV 12 2005 .DISCUSSION... MAIN FORECAST CONCERN WILL DEAL WITH POTENTIAL SEVERE WEATHER LATE THIS AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI...THEN ACROSS THE REMAINDER OF THE FORECAST AREA THROUGH THE EVENING HOURS. CURRENTLY THE SURFACE DRY LINE EXTENDS FROM NEAR LAWRENCE TO PARSONS KANSAS. SO FAR...NOT MUCH HAS GONE UP ALONG THIS BOUNDARY EXCEPT FOR A SHALLOW CUMULUS FIELD...AND ONLY ISOLATED CONVECTION WAS OCCURRING EAST OF SPRINGFIELD IN THE ZONE OF WARM AIR ADVECTION AHEAD OF THE APPROACHING SYSTEM. AT THIS TIME...CONVERGENCE MAY BE TOO WEAK ALONG THE DRYLINE...AS THE 18Z SOUNDING AT KSGF SHOWED A CAP OVERHEAD. LOOKING AT THE ETA MOISTURE CONVERGENCE...VALUES INCREASE SOMEWHAT THIS EVENING...BUT STILL DONT LOOK IMPRESSIVE. WILL CONTINUE TO WATCH SATELLITE AND RADAR TRENDS. CLOUD COVER AND SHOWERS HAVE KEPT TEMPERATURES DOWN ACROSS MUCH OF THE FORECAST AREA TODAY REDUCING INSTABILITY OVER THESE LOCATIONS. HOWEVER...CLEARING ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI HAS ALLOWED MLCAPES TO EXCEED 1000 J/KG ALONG THE KS/MO BORDER. IF STORMS CAN INITIATE IN THIS ENVIRONMENT THEY WOULD LIKELY BECOME SEVERE AS 0-6KM SHEAR RANGES FROM 45-50KTS. MODE WOULD LIKELY DEVELOP INTO A SQUALL LINE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HOWEVER...IF A BROKEN SEGMENT COULD FORM...AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION AS 0-1KM SRH CURRENTLY RANGE FROM 350-500 M2/S2. THE GREATEST THREAT OF SEVERE WEATHER WILL LIKELY BE ACROSS THE WESTERN HALF OF THE FORECAST AREA IF STORMS DEVELOP WITHIN THE NEXT COUPLE OF HOURS...AS INSTABILITY WILL DECREASE THROUGH THE EVENING. HOWEVER...THE THREAT OF DAMAGING WINDS AND LARGE HAIL WILL STILL EXIST OVER CENTRAL AND SOUTH-CENTRAL MISSOURI DUE TO THE VERY STRONG WIND FIELDS ALOFT. AS FOR POPS TONIGHT...WILL TREND FROM 30S ACROSS EXTREME SOUTHEAST KANSAS(AS THE DRYLINE IS CURRENTLY PUSHING THROUGH THIS AREA)...TO LIKELY POPS FROM SPRINGFIELD AND POINTS EASTWARD. EXPECT COOLER AND DRY CONDITIONS ON SUNDAY WITH HIGH PRESSURE SETTLING OVERHEAD. KEPT INHERITED POPS GOING ON MONDAY AS HIGH PRESSURE SHIFTS EAST USHERING IN INCREASED MOISTURE TRANSPORT AND ISENTROPIC LIFT. CONTINUED POPS ACROSS SOUTHEAST AREAS INTO MONDAY NIGHT AS AN UPPER WAVE PUSHES THROUGH FROM THE NORTHWEST. FOR THE EXTENDED PERIOD TUESDAY THROUGH SATURDAY...HELD ONTO SOME 15 TO 30 PERCENT POPS ON TUESDAY ACROSS EAST/SOUTHEAST LOCATIONS FOR ANY LINGERING SHOWERS AS THE LAST BIT OF UPPER ENERGY PUSHES THROUGH THE REGION. NOT MANY CHANGES MADE TO THE REMAINING EXTENDED GRIDS WITH THE EXCEPTION OF A FEW TEMPERATURE TWEAKS. THE GFS AND ECMWF BOTH BRING IN SOME VERY CHILLY AIR BEHIND THE DEPARTING FRONT...AS 850MB TEMPERATURES LOOK TO RANGE BETWEEN -3 AND -7 DEG C ACROSS THE FORECAST AREA BY 12Z WEDNESDAY. WITH THIS IN MIND...AND MEX DATA SHOWING THIS TREND AS WELL...DECIDED TO DROP TUESDAY NIGHT LOWS INTO THE MIDDLE 20S ACROSS MOST LOCATIONS. I ALSO ADJUSTED WEDNESDAY HIGHS DOWNWARD INTO THE MIDDLE AND UPPER 40S. AS SURFACE HIGH PRESSURE SHIFTS TO THE EAST BY EARLY THURSDAY...TEMPERATURES REBOUND AS WARM AIR ADVECTION COMMENCES ACROSS THE SOUTHEAST KANSAS AND THE MISSOURI OZARKS. GRIDDED HIGHS FOR THURSDAY WILL RANGE FROM THE MIDDLE 50S ACROSS CENTRAL MISSOURI TO NEAR 60 ALONG THE KANSAS BORDER. THIS WARMING TREND WILL BE SHORT-LIVED AS ANOTHER FRONT IS PROGGED TO PUSH THROUGH THE REGION LATE THURSDAY NIGHT. THIS FRONT WILL LIKELY BE MOISTURE STARVED SO KEPT GRIDS DRY...BUT DID GO AHEAD AND LOWERED HIGHS FOR FRIDAY INTO THE LOWER AND MIDDLE 50S. SAW && .AVIATION... FOLLOWING RADAR TRENDS WILL KEEP TEMPO TO PREDOMINANT SHOWERS FOR THE FIRST FEW HOURS OF THE 18Z TAFS. WILL ALSO CONTINUE TEMPO THUNDER AFTER 21Z FOR BOTH AIRPORTS AS DRYLINE PUSHES QUICKLY EASTWARD TO THE MO/KS BORDER. SHOULD SEE RAPID CLEARING AFTER 03Z AS DRYLINE PUSHES THROUGH THE AREA. COLD FRONT OVER NW KANSAS WILL THEM MOVE OVER THE AREA LATER TONIGHT. MOISTURE APPEARS TO BE SCOURED OUT ENOUGH BEHIND DRYLINE TO KEEP THUNDER OUT OF TAFS LATER TONIGHT...BUT WILL INCLUDE WIND SHIFT AROUND 10Z. TERRY && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Nov 12, 6:40 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 PM CST SAT NOV 12 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
640 PM CST SAT NOV 12 2005
...SEVERE THUNDERSTORMS LIKELY THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST STORMS MAY PRODUCE:
HAIL UP TO THE SIZE OF QUARTERS.
DAMAGING WINDS IN EXCESS OF 70 MPH.
AND POSSIBLY AN ISOLATED TORNADO.
AREAS AFFECTED AND TIMING:
STRONG TO SEVERE THUNDERSTORMS OVER WESTERN PORTIONS OF THE
OUTLOOK AREA WILL SPREAD EASTWARD ACROSS THE REMAINDER OF THE
OUTLOOK AREA THIS EVENING...WITH A SLOWLY DIMINISHING SEVERE
THREAT.
DISCUSSION:
SCATTERED STRONG TO SEVERE THUNDERSTORMS OVER FAR WESTERN MISSOURI
WILL CONTINUE TO PUSH EASTWARD ACROSS THE OUTLOOK AREA THIS
EVENING. WHILE SEVERE THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE
OUTLOOK AREA...THE THREAT OF SEVERE THUNDERSTORMS WILL BE GREATEST
WEST OF AN OSAGE BEACH TO BRANSON LINE. GIVEN THE VERY STRONG
WINDS ALOFT THERE IS SOME POTENTIAL FOR ISOLATED TORNADOS...MAINLY
BEFORE 9 PM. OTHERWISE THE PRIMARY HAZARDS WILL BE LARGE HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NEEDED ACROSS MUCH OF THE OUTLOOK AREA
EAST OF AN OSCEOLA...TO JOPLIN...TO ANDERSON LINE THROUGH THIS
EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAW/IZZIIn the hours before
Local storm report, Nov 12, 6:28 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 PM CST SAT NOV 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 S LAMAR 37.48N 94.28W
11/12/2005 0.75 INCH BARTON MO EMERGENCY MNGR
PEA TO DIME SIZE HAIL AND GUSTS TO 40 MPH REPORTED BY
EOC.
&&
SCHULTZLocal storm report, Nov 12, 6:32 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CST SAT NOV 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL JOPLIN 37.08N 94.51W
11/12/2005 1.00 INCH JASPER MO PUBLIC
QUARTER SIZE HAIL REPORTED IN CITY OF JOPLIN.
&&
SCHULTZLocal storm report, Nov 12, 6:36 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CST SAT NOV 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL DUQUESNE 37.08N 94.46W
11/12/2005 1.00 INCH JASPER MO AMATEUR RADIO
&&
GIZZILocal storm report, Nov 12, 6:49 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CST SAT NOV 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL JOPLIN 37.08N 94.51W
11/12/2005 0.75 INCH JASPER MO AMATEUR RADIO
DIME SIZE HAIL AND 60 MPH WINDS REPORTED IN CITY OF
JOPLIN.
&&
SCHULTZSpecial weather statement, Nov 12, 7:14 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 714 PM CST SAT NOV 12 2005 MOZ088-093-094-130215- JASPER-LAWRENCE-NEWTON- 714 PM CST SAT NOV 12 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST JASPER...LAWRENCE AND NORTHEAST NEWTON COUNTIES UNTIL 815 PM CST... AT 712 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF SARCOXIE TO DIAMOND...OR ALONG A LINE EXTENDING FROM 19 MILES WEST OF MOUNT VERNON TO 9 MILES EAST OF JOPLIN...AND MOVING EAST AT 45 MPH. THESE STORMS WILL BE... NEAR SARCOXIE BY 730 PM CST. NEAR MILLER BY 735 PM CST. NEAR MOUNT VERNON BY 750 PM CST. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. IZZI
Local storm report, Nov 12, 7:17 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CST SAT NOV 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 S CARTHAGE 37.15N 94.31W
11/12/2005 0.88 INCH JASPER MO TRAINED SPOTTER
NICKEL SIZE HAIL AND 60 MPH WINDS REPORTED NEAR HIGHWAYS
FF AND 59.
&&
SCHULTZThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
1.7 hours before the tornado, 18 km from the path. November 13, 2005.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -31 J/kg
- Surface CAPE
- 200 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
- 0-3 km lapse rate
- 5.3 K/km
Springfield, MO (KSGF), 12:00Z
10.3 hours after it, 18 km from the path. November 13, 2005.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -89721 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.1 K/km
The surface observations
Springfield (SGF), 41 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:45 UTC | 66.2 | 59 | 180° 17 kt | 1008.1 | ||
| 23:52 UTC | 65 | 59 | 180° 16 kt | 24 | 1008.1 | |
| 00:52 UTC | 66 | 59 | 170° 19 kt | 1008.5 | ||
| 01:23 UTC | 66.2 | 59 | 170° 19 kt | 24 | 1008.8 | VCTS |
| 01:38 UTC | 66.2 | 59 | 160° 15 kt | 1009.1 | ||
| 01:52 UTC | 65 | 59 | 170° 13 kt | 1009.5 | VCTS | |
| 02:05 UTC | 64.4 | 60.8 | 250° 12 kt | 23 | 1011.2 | TSRA |
| 02:20 UTC | 60.8 | 55.4 | 180° 15 kt | 22 | 1010.5 | +TSRA |
| 02:33 UTC | 57.2 | 55.4 | 200° 8 kt | 1011.2 | -TSRA | |
| 02:52 UTC | 58 | 55 | 200° 11 kt | 1011.9 | -TSRA | |
| 03:25 UTC | 57.2 | 55.4 | 5 kt | 1011.9 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Springfield radar (KSGF), 40 km away, was scanning. The volume nearest the touchdown began at 01:39 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:20 UTC | HAIL 0.75 | 1 S Lamar | Barton, MO | PEA TO DIME SIZE HAIL AND GUSTS TO 40 MPH REPORTED BY EOC. |
| 00:34 UTC | HAIL 1 | Duquesne | Jasper, MO | |
| 01:05 UTC | HAIL 0.88 | 2 S Carthage | Jasper, MO | NICKEL SIZE HAIL AND 60 MPH WINDS REPORTED NEAR HIGHWAYS FF AND 59. |
| 01:35 UTC | HAIL 0.88 | Morrisville | Polk, MO | |
| 01:40 UTC | TSTM WND DMG | 2 Se Mount Vernon | Lawrence, MO | SEVERAL HOMES AND MOBILE HOMES WERE DESTROYED. A NARROW DAMAGE PATH OF 4 MILES IS NEAR AND ALONG HWY FF. POSSIBLE TORNADO DAMAGE. NWS WILL CONDUCT A STORM SURVEY ON SUNDAY MORNING. |
| 01:40 UTC | TORNADO 1 | 1 S Mount Vernon | Lawrence, MO | *** 1 INJ *** NWS STORM SURVEY CONDUCTED ON 11/13/05 DETERMINED THAT AN F1 INTENSITY TORNADO TOUCHED DOWN SOUTH OF MOUNT VERNON NEAR THE INTERSECTION OF HIGHWAY 39 AND FF AND THEN MOVED EAST FOR FIVE MILES BEFORE LIFTING |
| 01:45 UTC | TSTM WND DMG | 4 N Marionville | Lawrence, MO | *** 1 INJ *** HOME DAMAGED WITH TREES DOWN. ONE INJURY...BROKEN LEG. |
| 01:46 UTC | TORNADO | 5 Ne Mount Vernon | Lawrence, MO | UNCONFIRMED TORNADO REPORTED BY LAWRENCE COUNTY DEPUTY SHERRIFF NEAR FARM ROAD 1158. DAMAGE TO HOME. |
| 02:10 UTC | TSTM WND DMG | 2 W Republic | Greene, MO | STATE TROOPER REPORTED SEVERAL OUTBUILDINGS UPLIFTED AND DESTROYED |
| 02:15 UTC | HAIL 0.88 | Springfield | Greene, MO | NICKEL SIZE HAIL AT INTERSECTION OF BATTLEFIELD AND GOLDEN IN CITY OF SPRINGFIELD. |
| 02:21 UTC | HAIL 0.88 | Springfield | Greene, MO | NICKEL SIZE HAIL REPORTED AT INTERSECTION OF HIGHWAY 60 AND KANSAS EXPRESSWAY IN CITY OF SPRINGFIELD. |
| 02:24 UTC | HAIL 1 | Springfield | Greene, MO | ONE INCH HAIL REPORTED AT INTERSECTION OF CAMPBELL AND BATTLEFIELD IN CITY OF SPRINGFIELD. |
| 02:25 UTC | TSTM WND GST 65 | Nixa | Christian, MO | ESTIMATED THUNDERSTORM WIND GUST OF 65 MPH IN NIXA. |
| 02:25 UTC | HAIL 1 | Nixa | Christian, MO | QUARTER SIZE HAIL REPORTED IN NIXA |
| 04:00 UTC | TORNADO 1 | 1 S Mount Vernon | Lawrence, MO | *** 1 INJ *** NWS STORM SURVEY CONDUCTED ON 11/13/05 DETERMINED THAT AN F1 INTENSITY TORNADO TOUCHED DOWN SOUTH OF MOUNT VERNON NEAR THE INTERSECTION OF HIGHWAY 39 AND FF AND THEN MOVED EAST FOR FIVE MILES BEFORE LIFTING |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2005 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of November 12, 2005
13 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 12 | 3:50 PM CST | F1 | Greene, IA | 1.0 | 45 | $10,000 | ||
| November 12 | 4:26 PM CST | F2 | Dallas, IA | 14.0 | 100 | 2 | $3.3 million | |
| November 12 | 4:27 PM CST | F3 | Boone, IA | 17.6 | 150 | 1 | 3 | $12 million |
| November 12 | 4:30 PM CST | F1 | Sioux, IA | 1.0 | 100 | $800,000 | ||
| November 12 | 4:48 PM CST | F1 | Boone, IA | 6.0 | 75 | $200,000 | ||
| November 12 | 4:56 PM CST | F0 | Story, IA | 0.2 | 30 | $2,000 | ||
| November 12 | 4:58 PM CST | F2 | Boone, IA | 12.0 | 100 | 1 | $350,000 | |
| November 12 | 5:15 PM CST | F0 | Story, IA | 1.6 | 50 | $50,000 | ||
| November 12 | 5:20 PM CST | F1 | Story, IA | 8.0 | 75 | $730,000 | ||
| November 12 | 5:27 PM CST | F0 | Hamilton, IA | 1.5 | 30 | $10,000 | ||
| November 12 | 5:50 PM CST | F0 | Hardin, IA | 0.7 | 30 | $10,000 | ||
| November 12 | 6:40 PM CST | F1 | Monroe, IA | 1.5 | 50 | $50,000 | ||
| November 12 | 10:27 PM CST | F0 | Polk, AR | 3.5 | 30 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.